I am a 49 year old and was started on the Minivelle .1 a day after surgery and I was not told what to expect after the hysterectomy and my gyno was not really interested in helping me or she did not know how to guide me. I felt good hormonally until the 7th week and went to her quite distraught and she said, "Here try this Divigel-Good luck, don't call us we'll call you." When I did call they finally said to go see a psychiatrist. I then found a BHRT gyno specialist and she immediately did blood work and looked at many tests not just hormones, lipids, cholesterol, thyroid etc., but unfortunately she started me on estradiol pills(very low dose), progesterone, testosterone , DHEA and thyroid medicine that I did NOT need.! The thyroid med made me go hyperthyroid and I had all hyperthyroid symptoms, lost 30lbs in two months and felt like I had consumed 20 cups of coffee every single day, but she nor another doctor, even questioned any of my symptoms. I finally went to two endocrinologists and they both said I did not need to be put on thyroid meidcine and to go off of it. It has been pure hell in the last several months and I finally had to just take things into my own hands and educate myself. I told my gyno that I am going off of everything and I want to try the Vivelle dot .1 and absolutely nothing else until my estrogen is where it needs to be and she is ok with that but I still don't think she is taking me seriously and I just feel as though I will never be the same again. I am a very active individual that competes in horse events and I have not been able to do them because of anxiety, insomnia and tinnitus. I just started the patch about 3 weeks ago and she did tell me to up it to 1.5 a patch and I decided to just do a 1/4 dose increase not a 50% increase. Since my surgery I had to be put on a low daily dose of Xanax, Ambien and Trazodone just to sleep! I never had to have any of these meds except Ambien and it worked just fine for me before the hysterectomy although now I know I was perimenopausal and was not getting great sleep because of that so when my hormones are balance,d the doctor, a psychiatrist, is going to help me get off of all these medicines once my hormones are balanced. I'm sorry this is so long but I am so frustrated. I have gotten better than I was two months ago but making the changes to everything has my body completely up in arms again. I now know from Dr. Sarrel that changing estrogen or adjusting the dose will take at least 4 weeks so I am very hopeful.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.